MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0620
Medical Device Problem Codes Kinked (1339); Failure to Advance (2524); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: a 3005168196-2017-00676, 3005168196-2017-00678.The coil was inadvertently disposed by the hospital.
 
Event or Problem Description
The patient was undergoing a coil embolization in the splenic artery using ruby coils.During the procedure, while attempting to advance a ruby coil through a non-penumbra microcatheter, the scrub technologist experienced resistance and the ruby coil kept getting stuck in the microcatheter.The scrub technologist believes that the very tortuous nature of the vessel was causing the microcatheter to cinch down on the ruby coil.Therefore, the ruby coil was removed.While attempting to advance two other ruby coils through the microcatheter, resistance was felt and subsequently, the ruby coils would not advance through the microcatheter; therefore, they were removed.It was reported that the scrub technologist inadvertently kinked both ruby coils after removing them from the packaging hoop.The procedure was completed using a lantern delivery microcatheter and two additional ruby coils.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6535710
Report Number3005168196-2017-00677
Device Sequence Number13711402
Product Code HCG
UDI-Device Identifier00814548012933
UDI-Public00814548012933
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/31/2024
Device Catalogue NumberRBY2C0620
Device Lot NumberF71447
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2017
Initial Report FDA Received Date05/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR